# SDR CA090708009

- Difficulty date: May 27, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 11,930 hours
- Engine: Lyc O235L2C
- Propeller: Snsnch 72CK
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ACFT HAD AN INTERMITTENT CHARGING PROBLEM THAT RESULTED IN FAILURE OF ALTERNATOR CONTROL UNIT. ALTERNATOR WAS REPLACED ALONG WITH ALTERNATOR CONTROL UNIT AND FUNCTIONED PROPERLY ON GROUND.  ACFT CONTINUED TO HAVE SPORATIC CHARGING PROBLEMS EVEN AFTER ALTERNATOR AND ALTERNATOR CONTROL UNIT WERE REPLACED ONCE AGAIN ALONG WITH SELF SETTING CIRCUIT BREAKER.   PROBLEM WAS NEVER ABLE TO BE DUPLICATED ON  GROUND. NO DEFECTS COULD BE FOUND IN THE WIRING OTHER THAN MINOR CORROSION THAT HAD BEEN CLEANED ON ACFT ALTERNATOR CONTROL UNIT PLUG. PINS WERE ALL REPLACED IN HOPES THAT THIS WOULD RECTIFY THE PROBLEM. SINCE THEN ACFT HAS NOT RETURNED FOR REPAIRS.  IT APPEARS THAT CORROSION ON THESE PINS RESULTED IN A CHARGING PROBLEM THAT ON MORE THAN ONE OCCASION RESULTED IN THE AIRCRAFT RETURNING TO BASE WITH LOST COMMUNICATIONS DUE TO THE FACT THAT PILOT DID NOT NOTICE CHARGING SYS FAILURE UNTIL BATTERY WAS DEPLETED TO STAGE WHERE RADIOS WOULD NO LONGER FUNCTION.
